Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 8:57 PM CDT for 5 counties in Tennessee. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 8, 2020, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 33 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:00 PM CDT | TSTM WND DMG | Clarksville, TN | REPORT OF SHINGLES OFF A ROOF ON TINY TOWN ROAD. TIME ESTIMATED VIA RADAR. |
| Apr 8, 9:06 PM CDT | TSTM WND DMG | Clarksville, TN | REPORTS OF TREES DOWN ON ROSSVIEW ROAD AND COOPER CREEK ROAD. TIME ESTIMATED VIA RADAR. |
| Apr 8, 9:14 PM CDT | TSTM WND GST 65 | Clarksville, TN | REPORT OF ESTIMATED WIND GUST OF 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
478
WUUS54 KOHX 090157
SVROHX
TNC043-083-125-147-161-090230-
/O.NEW.KOHX.SV.W.0076.200409T0157Z-200409T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
857 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Montgomery County in Middle Tennessee...
Stewart County in Middle Tennessee...
Northern Houston County in Middle Tennessee...
Northwestern Robertson County in Middle Tennessee...
* Until 930 PM CDT.
* At 857 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Elkton to near Tennessee Ridge,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Dover, Erin, Tennessee Ridge, Big Rock, Adams,
Cumberland City, Slayden, Indian Mound, Palmyra, Cunningham and
Woodlawn.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3664 8700 3645 8711 3645 8715 3642 8715
3643 8717 3641 8718 3641 8721 3635 8728
3633 8729 3627 8738 3632 8796 3637 8800
3664 8775
TIME...MOT...LOC 0157Z 290DEG 37KT 3690 8723 3640 8779
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:47 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 6:47 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 647 PM CDT Wed Apr 8 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The focus of the forecast remains on the threat of severe weather overnight tonight. The main threats continue to be damaging winds and large hail, however an isolated tornado is possible. The best timing for severe storms will be from 10PM to 4AM with the potential for a few strong to severe isolated storms this afternoon and evening. Current airmass is certainly unstable enough to support a few isolated strong to severe storms this afternoon, so expect storms in west TN to continue to move east, but remain south of I-40. Shear and helicity will increase later tonight as low level winds pick up. Forcing ahead of tonight's cold front will provide the lift needed to organize a line of storms and tap into the ample CAPE values we have in place right now. In addition to CAPE between 1500 and 3000 j/kg we also have steep mid level lapse rates in place throughout the evening, which is the reason for our higher than normal large hail threat. If you're staying up and watching for the storms to move into our area, keep an eye out for the development of a line of storms over southern Missouri and eastern Arkansas. This line will race to the east and south ahead of the cold front. Expect storms in the northwest counties between 10PM and 12AM, then in Nashville and the northern Plateau between 11PM and 2AM, and on the southern Plateau between 1AM and 3AM. The line is expected to be oriented from WSW to ENE and some bowing segments with damaging winds possible anywhere along the line. Additional backing of the winds at the surface could increase the tornado threat, but with the current projected low level shear direction tornado threat remains isolated. The flooding threat also remains low thanks to the speed of the system. The entire line should exit Middle Tennessee before sunrise tomorrow morning. Winds will be out of the southwest tomorrow and temperatures should feel substantially cooler. Expect lows in the low 40s and upper 30s on Friday morning. Dewpoints look to be in the 20s, so not expecting much in the way of frost that morning, but calm winds, higher dewpoints and lows in the mid 30s Saturday morning could allow for at least patchy frost for many areas. Precip chances increase on Saturday night as a strong upper trough brings showers and storms to the southeast U.S. Expect storms and possibly around an inch of rain throughout the day on Sunday. Temperatures will fall again on Monday in the wake of the weekend's cold front. && .AVIATION... 00Z TAF DISCUSSION. A few showers and thunderstorms moving through Middle TN as of 00Z TAF time. Don/t think any of these will hit a TAF site. Will keep a VCTS for BNA and MQY. Might need to add this to CSV as well. Still expecting a screaming front/squall line tonight. Timing for CKV around 03Z...BNA/MQY around 05-06Z and CSV around 07Z. This should be a fast moving system and any storms will contain wind/hail. The good news is the storms should be fast moving and should only impact the TAF sites for an hour or two. CIGs and VISs will become MVFR before the front. After the storms move out MVFR CIGs will linger for a couple of hours before VFR conditions return. Southwest winds 10G25KTs with the front and switching around to the northwest post frontal with continued gusts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........12
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Local storm report, Apr 8, 6:01 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL HERMITAGE 36.20N 86.62W
04/08/2020 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF 1" HAIL.
&&
EVENT NUMBER OHX2000285
FBLocal storm report, Apr 8, 6:24 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 4 NNW CARTHAGE 36.32N 85.97W
04/08/2020 E1.00 INCH SMITH TN TRAINED SPOTTER
1" HAIL REPORT. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000286
FBSpecial weather statement, Apr 8, 6:25 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CDT Wed Apr 8 2020
TNZ009-010-030-031-033-090015-
Overton TN-Clay TN-Jackson TN-Macon TN-Smith TN-
625 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHEASTERN SMITH...JACKSON...CLAY AND SOUTHEASTERN MACON COUNTIES
UNTIL 715 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Red Boiling Springs, or 10 miles northeast of
Carthage, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Celina, Gainesboro, Dale Hollow Lake, Whitleyville and
Standing Stone State Park.
LAT...LON 3642 8528 3628 8588 3644 8597 3662 8553
3662 8538
TIME...MOT...LOC 2324Z 248DEG 27KT 3639 8585
10Local storm report, Apr 8, 6:28 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 5 ENE CLIFTON 35.41N 87.91W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED TWO REPORTS OF TREES DOWN AND POWER OUTAGES ON
JERTER ROAD ADN MORRISON CREEK ROAD. TIME ESTIMATED VIA
RADAR.
0424 PM HAIL WAYNESBORO 35.32N 87.76W
04/08/2020 E1.00 INCH WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF 1"HAIL. TIME ESTIMATED FROM RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF SOME TREES DOWN IN WAYNESBORO.
TIME ESTIMATED VIA RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
REPORT OF A LARGE TREE ON A CAR ON FAIRLANE DRIVE. TIME
ESTIMATED VIA RADAR.
0458 PM HAIL 11 W LAWRENCEBURG 35.24N 87.53W
04/08/2020 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD
ROAD.
0501 PM TSTM WND DMG 8 WSW LAWRENCEBURG 35.19N 87.46W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB
CREEK ROAD. TIME ESTIMATED VIA RADAR.
0514 PM TSTM WND GST 6 NNE LORETTO 35.16N 87.40W
04/08/2020 E58 MPH LAWRENCE TN EMERGENCY MNGR
REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED
SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME
ESTIMATED VIA READAR.
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS
AREA. TIME ESTIMATED VIA RADAR.
0548 PM HAIL HERMITAGE 36.20N 86.62W
04/08/2020 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF 1" HAIL.
0606 PM HAIL 4 NNW CARTHAGE 36.32N 85.97W
04/08/2020 E1.00 INCH SMITH TN TRAINED SPOTTER
1" HAIL REPORT. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000279 OHX2000277 OHX2000280 OHX2000283 OHX2000278
OHX2000281 OHX2000282 OHX2000284 OHX2000285 OHX2000286
JB WrightLocal storm report, Apr 8, 6:33 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MOUNT JULIET 36.21N 86.52W
04/08/2020 E1.00 INCH WILSON TN SOCIAL MEDIA
PICTURE OF DIME TO QUARTER SIZE HAIL. TIME ESTIMATED
VIA RADAR.
&&
EVENT NUMBER OHX2000287
FBLocal storm report, Apr 8, 7:12 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 5 ENE CLIFTON 35.41N 87.91W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED TWO REPORTS OF TREES DOWN AND POWER OUTAGES ON
JERTER ROAD ADN MORRISON CREEK ROAD. TIME ESTIMATED VIA
RADAR.
0424 PM HAIL WAYNESBORO 35.32N 87.76W
04/08/2020 E1.00 INCH WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF 1"HAIL. TIME ESTIMATED FROM RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF SOME TREES DOWN IN WAYNESBORO.
TIME ESTIMATED VIA RADAR.
0424 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
04/08/2020 WAYNE TN EMERGENCY MNGR
REPORT OF A LARGE TREE ON A CAR ON FAIRLANE DRIVE. TIME
ESTIMATED VIA RADAR.
0458 PM HAIL 11 W LAWRENCEBURG 35.24N 87.53W
04/08/2020 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD
ROAD.
0500 PM HAIL MOUNT JULIET 36.21N 86.52W
04/08/2020 E1.00 INCH WILSON TN SOCIAL MEDIA
PICTURE OF DIME TO QUARTER SIZE HAIL. TIME ESTIMATED
VIA RADAR.
0501 PM TSTM WND DMG 8 WSW LAWRENCEBURG 35.19N 87.46W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB
CREEK ROAD. TIME ESTIMATED VIA RADAR.
0514 PM TSTM WND GST 6 NNE LORETTO 35.16N 87.40W
04/08/2020 E58 MPH LAWRENCE TN EMERGENCY MNGR
REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED
SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME
ESTIMATED VIA READAR.
0534 PM TSTM WND DMG 7 NW MINOR HILL 35.10N 87.26W
04/08/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A 12" DIAMETER TREE DOWN ON UNION HILL
CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS
AREA. TIME ESTIMATED VIA RADAR.
0548 PM HAIL HERMITAGE 36.20N 86.62W
04/08/2020 E1.00 INCH DAVIDSON TN SOCIAL MEDIA
PICTURE OF 1" HAIL.
0606 PM HAIL 4 NNW CARTHAGE 36.32N 85.97W
04/08/2020 E1.00 INCH SMITH TN TRAINED SPOTTER
1" HAIL REPORT. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000279 OHX2000277 OHX2000280 OHX2000283 OHX2000278
OHX2000287 OHX2000281 OHX2000282 OHX2000284 OHX2000285 OHX2000286
JB WrightThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 47 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 34 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 28 min |
| Apr 8, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Wilson | 39 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson, Wilson | 34 min |
| Apr 8, 9:46 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Apr 8, 10:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 36 min |
| Apr 8, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 46 min |
| Apr 8, 10:17 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 43 min |
| Apr 8, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 47 min |
| Apr 8, 10:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Putnam, White | 45 min |
| Apr 8, 10:56 PM CDT | Special Weather Statement | OHX | Williamson | 49 min |
| Apr 8, 11:09 PM CDT | Special Weather Statement | OHX | Cannon, Van Buren, Warren, White | 51 min |
| Apr 8, 11:16 PM CDT | Special Weather Statement | OHX | Bedford, Coffee | 44 min |
| Apr 8, 11:52 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 38 min |
| Apr 8, 11:54 PM CDT | Special Weather Statement | OHX | Cumberland | 21 min |
| Apr 9, 2:07 PM CDT | Freeze Watch | OHX | Clay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.